I feel your pain a bit. I constantly have dizziness. Sometimes if I get up too fast, I end up right back down. For a while there I thought it was possibly an inner ear infection. I had my doctor check and got a negative on that, but a positive on a sinus infection (they keep coming back). I was put on antibiotics. I've been on them for a little while now and while the dizziness is a little less "blackout-like", I can't help but feel strange and like I'm not focusing. I try to keep my eyes on objects and just can't seem to do it. This makes me scared to drive a vehicle altogether. It doesn't help that the side effect on all of my prescriptions is "may cause dizziness". Who knows. Let me know if you ever need to talk. I'm sure many people have gone through this as well.
I only read the first paragraph. The rest I could not bear to muddle though, but your out of body experience sounds like depersonalization disorder
"The rest I could not bear to muddle though..."
Very nice. And you are here why?
garryk, I would stick with the clonazepam prescription at the moment and try to get yourself in to see a therapist. You may have unresolved issues that were a stressor in your life, and the truck thing was the tipping point. Same thing happened to me: lots of stress at the time, with a huge traffic jam sending me over the edge.
Dizziness and out-of-body feelings and tunnel-vision to the point where I almost felt blind or like I was passing out are all symptoms of panic attacks (with the dizziness and out of body feelings usually stick around for a long time). What worse is, the more we focus on those stange body sensations, the worse they seem to feel.
When you are feeling like you're "out of your body", grab hold of something. FEEL your surroundings with your hands to let you know that it is YOU in this body. This is YOUR body and you are FEELING your surroundings. You can take control of this "alien" body and show yourself that it really is you. Don't dwell on the uncomfortable feelings.
Good luck, I sincerely feel your pain.
You're having two problems. One, you're developing an anxiety problem. They get worse if they're not treated with therapy or medication or both. We all started with an anxiety attack, and it just kept getting worse. The other problem is exactly what the doctor told you, you can't just go off and on benzos. They are hard to quit, and you do suffer withdrawals, and part of the problem with withdrawal is, if you still have the problem you took the medication for, then you will condition yourself even more when you go through withdrawal. So whatever you do, you have to taper off medication slowly, and you should only stop a medication that is working if you've solved your underlying problem in therapy. I think amish is right here, if the klonopin's working for you, then stay on it for awhile and get into therapy to try and solve the problem before it's so conditioned that becomes very difficult. Worry about withdrawal if your problem get better, all these meds cause withdrawal. If you're that worried about it, try therapy alone, or therapy plus natural remedies that don't have withdrawal as a side effect. Peace.
I guess you misinterpreted me as being mean. The truth was, I actually couldn't bare to muddle through it because I have trouble concentrating when my symptoms are at their worst. So, I apologize if anyone took it the wrong way
thanks its pretty much what I thought but I forgot to add that I have headaches that last days and im not eattign due to the faq that my stomach feels like some one is inside scrapping the inside I KNOW THE CLONAZEPAM WORKS AND I KNOW THE WAY MY DOC IS PERSCRIBING IT IS NOT GOOD ON AND OFF hes looking in to other meds but it takes like 2 weeks to a month to get into see him I REALLY WISH MY OLD DOC HAD NOT PASSED AWAY IN WITH IN THE DAY WHEN YOU CALLED
THERAPY IS PRETTY MUCH A NON OPTION i've been befor blah blah blah life ***** live on drives me nuts im more of a bottle it up kinda person and let it out on my own time
WHAT OTHER NON MEDS OR HERBAL REMEDIES ARE THERE THAT ARE NON ADDICTIVE
I feel that dirty monkey of addiction on my back the clonazepam is all I can think about NON BECAUSE OF ADDITION BUT BECAUSE ITS SEEMS TO BE THE ONLY THING WORKING KEEPING ME NORMAL IT DRIVES ME NUTS THIS OUT OF BODY FEELING LOOKS LIKE IM LOOKING THREW SOME ONE ELSE EYES/ACAMERA LENS I really needs some ideas here my next appointment is not untill sept 5 I really cant wait that long I do have some valerian I was told by the local drugs store that they help with anxiety but how long do you need to take them the clonazepam is like with in the first 2 days im back to normal i've already been off this stuff for 2 weeks and I feel like im gettin crazier and crazier the longer it goes
if you are off it and feel like you are getting crazier and crazier then get back on it. You still have a prescription, right?
I've been told by my doctor that when we feel the out of body experience it is because we are hyperventalating... something about it causes a change in the amount of oxygen reaching the brain. When we hyperventalate our breathing becomes faster, shorter breaths and instead of breathing from the stomach we breath high up in the chest instead... this causes us to not get the recommeded amount of oxygen into our systems... it's not dangerous just uncomfortable... as in some people this alone will develop into a full blown panic attack as they feel like they can't get a breath and others will feel the 'out of body' experience as well.
Try deep breathing relaxation exercises, for example... when you feel like your out of body, take a deep, slow breath in through your nose to a count of 3 and then blow this out slowly through your mouth to a count of 5. Also the brown paper bag trick could help, place it over your nose and mouth and try to breath slowly into it and see if this helps, but please don't use a plastic bag.
Can i ask what kind of therapy did you have? Was it the kind where you sat and talked purely about your problems and the therapist just listened or was it more constructive like teaching you methods to learn how to cope?
If it's the first one then maybe you need therapy more like Cognitive Behavoural Therapy...where they teach you how to learn to control these feelings and ways to calm yourself down.
I;VE JUST been perscribed citalopram hydrobomide now the drugs store warned me that once i start taking this i have to keep taking it until the doc takes me off it and if I dont i can get very sick and a buntch of **** does any one know about this med
I dont want to start taking this stuff if its going to screw me up even more I was looking for something long term but not YOU HAVE TO TAKE IT OR ELSE
They were just talking about withdrawals. If you take any SSRI, SNRI, benzo, etc. you really can't just stop cold turkey. You have to taper off of them. No big deal. I think your pharmacist could have handled the consultation a little better.
In order to see if it will work, you may have to take it for 4-6 before it really starts doing it's job, after that amount of time taking it, even if it doesn't work for you you'll have to TAPER off of it. That's all, no big deal. Just don't quit cold turkey.
I'd chalk that up to poor communication by your pharmacist.
Citalopram is a very good med for panic disorder, the usual dose to start on is 10mg and can be increased up to 40mg, yes you can't just stop taking the med and go cold turkey, you will need to reduce over a course of time but as amish said this anit no biggy....
You should start to feel alot better once the Cit kicks in...
Ive been experiencing many of the same symptoms for months..its getting worse..no triggers it just happens and stays most of the day..i can hardly get my words out,,im twitching,body weak, rubbery feeling, pains in chest and worst of all my head feels like its bursting with air ..tense neck muscles..im scared to go to work, or even go out of my house....the more i think the worse it gets ..Dr.s have said i have everything from virus,cold,bronchitis and finally anxiety attacks then gave me ativan which made me more worried..i dont know how to get better ..will go next week and explain how i can not function anymore..thanks for letting me vent and know i am not alone and losing my mind ..Jean